New Mexico, 2006

Winter Storm in New Mexico, March 22, 2006

March 22, 2006 · NWS ABQ · 1 event in 1 county or zone

1 winter storm, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 22, 2:58 AM MST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 22, 2:58 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 AM MST WED MAR 22 2006

.DISCUSSION...UPR LVL LOW NOW MOVING THROUGH ERN AZ AND INTO NM AT
THIS TIME. STILL NOT A GOOD MOISTURE FETCH FROM THE PACIFIC...BUT
WITH A STRONG EAST WIND BLOWING ACROSS THE RIO GRANDE VALLEY A GOOD
CONVERSION ZONE HAS SET UP ALONG THE CONTINENTAL DIVIDE. AS A RESULT
SIGNIFICANT SNOWFALL ACCUMULATIONS COULD OCCUR ALONG THE CONTINENTAL
DIVIDE AND INTO THE NORTHWEST MOUNTAINS. HAVE UPGRADED THE WNTR WX
ADV OVER THE WEST CENTRAL MOUNTAINS TO A SNOW ADVISORY BASED ON
LATEST RADAR AND SAT TRENDS. HAVE LET ALONE THE REMAINDER OF THE
ADVISORIES AND WARNINGS AS PREVIOUSLY FORECAST. DID INCREASE THE POPS
OVER THE WEST CENTRAL AND NORTHWEST MOUNTAINS BASED ON TRENDS AS
WELL. SYSTEM WILL MOVE ACROSS THE STATE FAIRLY RAPIDLY TODAY AND OUT
OF THE AREA TONIGHT.

AFTER TONIGHT...FOR THE REMAINDER OF THE FORECAST...STATE RETURNS
EITHER TO A WK UPR LVL RDG OR NEARLY ZONAL FLOW. WILL CONTINUE WITH A
DRY AND WARMER FORECAST MOVING INTO THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  26  59  28 /  30   5   0   0
GALLUP..........................  49  17  60  21 /  60   5   0   0
GRANTS..........................  51  18  56  22 /  60   0   0   0
GLENWOOD........................  59  27  66  30 /  10   0   0   0
CHAMA...........................  39  13  45  13 /  70  10   0   0
LOS ALAMOS......................  42  23  49  25 /  60   5   0   0
RED RIVER.......................  33  11  38  12 /  60  10   0   0
TAOS............................  42  17  49  19 /  60   5   0   0
SANTA FE........................  44  21  52  25 /  60   5   0   0
SANTA FE AIRPORT................  46  24  55  27 /  60   5   0   0
ESPANOLA........................  50  26  58  25 /  50   5   0   0
ALBUQUERQUE HEIGHTS.............  52  33  61  35 /  50   5   0   0
ALBUQUERQUE VALLEY..............  54  30  62  33 /  40   5   0   0
ALBUQUERQUE FOOTHILLS...........  52  30  59  32 /  50   0   0   0
ALBUQUERQUE WEST MESA...........  53  32  61  33 /  50   5   0   0
SOCORRO.........................  57  29  65  32 /  20   0   0   0
SANDIA PARK/CEDAR CREST.........  41  17  49  21 /  60   5   0   0
MORIARTY/ESTANCIA...............  43  18  52  22 /  60   5   0   0
CARRIZOZO.......................  54  28  61  30 /  20   0   0   0
RUIDOSO.........................  45  21  50  27 /  20   0   0   0
RATON...........................  39  17  44  18 /  60  10   0   0
LAS VEGAS.......................  37  18  43  21 /  60   5   0   0
ROY.............................  32  19  42  23 /  60   5   0   0
CLAYTON.........................  30  21  40  21 /  60   5   0   0
SANTA ROSA......................  34  22  45  25 /  60   5   0   0
TUCUMCARI.......................  35  23  44  26 /  60   5   0   0
FORT SUMNER.....................  36  25  46  29 /  30   5   0   0
CLOVIS..........................  35  27  46  29 /  30  10   0   0
PORTALES........................  35  27  47  28 /  20  10   0   0
ROSWELL.........................  48  31  57  33 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR NMZ001-
NMZ003-NMZ009.

SNOW ADVISORY UNTIL 11 AM MST THIS MORNING FOR NMZ008.

WINTER STORM WARNING UNTIL 2 PM MST THIS AFTERNOON FOR NMZ002.

WINTER WEATHER ADVISORY UNTIL 2 PM MST THIS AFTERNOON FOR NMZ004-
NMZ005-NMZ010-NMZ011.

WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR NMZ012-NMZ013.

&&

16
Hazardous weather outlook, Mar 21, 6:00 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE MAR 21 2006

NMZ001>021-026-221300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST TUE MAR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

16

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Northwest Mountains Including Jemez / Rio Arriba Except X Se / Sanduval Except Se and X Sw / Los Alamos / Ne McKinley / Se San Juan / X Nw Santa Fe

When
March 22, 4:00 AM MST to 2:00 PM MST
Where
Northwest Mountains Including Jemez / Rio Arriba Except X Se / Sanduval Except Se and X Sw / Los Alamos / Ne McKinley / Se San Juan / X Nw Santa Fe forecast zone
Reported by
OFFICIAL NWS OBS.

Bursts of heavy snow up to 5 to 6 inches were reported along the Continental Divide from Chama to west of Cuba.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492892.